1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Drug info - High Histamine and Very High Anxiety - ADs Make Me Worse

Discussion in 'Antidepressants' started by missmarple, Jun 25, 2011.

  1. missmarple

    missmarple Newbie

    Reputation Points:
    0
    Joined:
    Jun 25, 2011
    Messages:
    3
    Hello all. I have been diagnosed with high histamine due to a lack of DAO enzyme. This manifests in flushing, multiple food intolerances, angioedema, you name it.

    I also have severe OCD and it has become so bad I am trying anti depressants. I have tried three different SSRIs - duloxetine, escitalopram and sertraline and all have made the anxiety worse, even after initial side effects go. What happens is - i get used to the dose and start getting high anxiety. Then I increase the dose, am OK for a few days and the anxiety begins again. So it is not a start up issue.

    Has anyone got any ideas for an anti anxiety drug or AD? I am trying the trycyclics next as I know they can have anti histamine qualities?

    Are there any other types of anxiety drug that lower or do not affect histamine? I tried diazepam and that made me worse and Seroquel sent me manic!

    Thank you....
     
  2. timkanu

    timkanu

    Reputation Points:
    227
    Joined:
    Sep 12, 2009
    Messages:
    180
    High histamine levels (histadelia) in its self is known to cause anxiety, phobias, and many other symptoms, such as depression, and OCD.

    What is your doctor doing to try to lower your histamine levels ?

    I think the main route of the problem needs medicating before you think about attempting to fix the side effects of high histamine.

    This is probably why the drugs you have tried already do not work for you, because you are not treating the underlying cause of your anxiety. Which is most probably the histadelia.
     
  3. Roads

    Roads

    Age:
    29
    Reputation Points:
    550
    Joined:
    Jun 6, 2009
    Messages:
    413
    It is somewhat surprising that Seroquel made you manic, as that is probably the first drug my panda would suggest for you as it is very strong in blocking histamine.

    You might want to look into Mirtazapine or Mianserin, they are both heavily anti-histaminergic. These are tetracyclic anti-depressants. Tricylics are similar, with anti-histamine but also heavy anti-cholinergic effects and serotonin/nor-epinephrine reuptake properties, but tetracyclics block adrenal receptors and certain serotonin receptors to reduce anxiety.

    You may want to look into supplementing with a heavy amount of Vitamin C, 500 to 1000 milligrams, as it acts as a natural anti-histamine and reduces histamine throughout the body by as much as 30 to 40%.
     
  4. timkanu

    timkanu

    Reputation Points:
    227
    Joined:
    Sep 12, 2009
    Messages:
    180
    [FONT=&quot]Excessive histamine results because of the inadequate methylation in liver detoxification. So can i suggest you look into the supplement SAM-e. It may prove to be very beneficial as it is a methyl donor and helps greatly in methylation in the liver.
    [/FONT]
     
  5. TooFastTim

    TooFastTim Silver Member

    Age:
    36
    Reputation Points:
    51
    Joined:
    Jan 11, 2011
    Messages:
    281
    Hydroxizine is a pretty well known anti-histamine used in the treatment of anxiety disorders. Maybe you have already tried it and I'm stating the obvious but in concert with a benzo and mirtazapine really seemed To do the trick. Of course you should always talk to a doctor and fallow his instruction. Good luck!
     
    Last edited: Jun 25, 2011
  6. missmarple

    missmarple Newbie

    Reputation Points:
    0
    Joined:
    Jun 25, 2011
    Messages:
    3
    Thank you all so much! I have never heard of tetracyclics so must look into them.

    I already take aheavy duty antihistamines - ketotifen and fexofenadine as well as prednisilone.

    Doea anyone know if SSRIs raise histamine because it sure feels like it!

    Any idea on any anti anxiety drugs that lower or don't affect histamine? I am currently trying Buspar...

    Thank you again.
     
  7. timkanu

    timkanu

    Reputation Points:
    227
    Joined:
    Sep 12, 2009
    Messages:
    180
    SSRI are what normaly works well for people with histadelia.

    How long did you take them for ? Need to take for at least 2 weeks before you can judge wheather what you are feeling is histamine or the side effects that SSRIs give. And probably 4 weeks for any noticeable reduction in anxiety. At first anxiety will seem to be worse for most people. But with SSRIs you normally just have to grit your teeth for the first couple of weeks.
     
  8. missmarple

    missmarple Newbie

    Reputation Points:
    0
    Joined:
    Jun 25, 2011
    Messages:
    3
    Why don't the darn doctors know ANYTHING about histadelia? My GP just denies I have it. I had to be diagnosed by a German lab. I have flushing, tacycardia, dizziness and can only eat a few foods....wish it would just go away as it is ruining my life.

    Rant over sorry.

    I have been taking the current SSSRI for four weeks - same pattern, relief from anxiety for four days after increasing the dose and then I crash again.
     
  9. Roads

    Roads

    Age:
    29
    Reputation Points:
    550
    Joined:
    Jun 6, 2009
    Messages:
    413
    They don't know about it because it's a very rare and a relatively newly discovered condition. :-\
     
Tags: